Alert archive / Illinois / Special Weather Statements in 2023
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 1, 2023, 1:43 AM CDT for Cass County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2023, 1:43 AM CDT (06:43 UTC)
- Expired
- Jul 1, 2023, 2:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.88 in
- Wind
- 40
County Cass County, IL
The radar
The Lincoln radar (KILX), 76 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted.
337
WWUS83 KILX 010643
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
143 AM CDT Sat Jul 1 2023
ILZ047-050-010730-
Morgan-Cass-
143 AM CDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of Cass and northern
Morgan Counties through 230 AM CDT...
At 142 AM CDT, Doppler radar was tracking a strong thunderstorm over
Arenzville, or 8 miles south of Beardstown, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Virginia and Literberry around 155 AM CDT.
Other locations in the path of this storm include Ashland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 4006 9000 3979 8999 3977 9045 3997 9048
TIME...MOT...LOC 0642Z 260DEG 39KT 3988 9037
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
GeelhartWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 12:11 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 1, 12:11 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1211 AM CDT Sat Jul 1 2023 .SYNOPSIS... Issued at 1211 AM CDT Sat Jul 1 2023 An active weather pattern will persist across Illinois through the holiday weekend, and bring daily chances for thunderstorms through Sunday evening to central and southeast Illinois. Strong to severe storms are possible each day through Sunday, so stay weather aware through this weekend. Muggy lows overnight in the upper 60s to near 70. Very warm and humid conditions will prevail again on Saturday with highs in the mid to upper 80s in central Illinois, and lower 90s in southeast Illinois. Heat indices could peak at or above 100 degrees in southeast Illinois again on Saturday afternoon. && .SHORT TERM... (Through Late Saturday Night) Issued at 300 PM CDT Fri Jun 30 2023 A weakening MCS/MCV over northern IL had a few showers and isolated thunderstorms ne of I-74 and tracking eastward into west central and nw Indiana. Outflow boundary from this system was over central MO into southern IL and sw KY and much more unstable airmass there where MLCapes are 3000-4500 j/kg south of CWA and lower to 500-1000 j/kg over northern CWA where convection moved through since late morning. Tropical airmass remains in place over central/southern IL with PW values of 1.6-1.9 inches, highest in southern/sw IL. Temps currently were in the lower 80s over much of central IL with Lacon at 77F, while mid to upper 80s in southeast IL with Flora and Lawrenceville 88-89F and heat index of 100F. Heat Indices were 105-115F from St Louis to Evansville where heat advisory in effect. Convection to develop near outflow boundary sw of CWA late this afternoon and into this evening, and some of this convection could affect our far sw CWA from Jacksonville to Effingham south. SPC has slight risk of severe storms from Canton to Lincoln to Paris south with a 15% or greater risk of damaging winds and large hail. Areas from Litchfield to Effingham to Lawrenceville south have 10% risk of wind gusts of 65 kts/75 mph or higher. The 15% risk of 2 inch or larger hail is just sw of our CWA over sw/southern IL. CAMs still have varying solutions with evolution of convection tonight over central/se IL, but consensus is more development of convection during this evening into central IL and early overnight and diminishing later tonight with stronger storms over southern/sw CWA. WPC has marginal risk of excessive rainfall over central and southern IL tonight with this convective complex. Muggy lows overnight in the upper 60s and lower 70s. Should be a lull in convection Sat morning before airmass destabilizes with daytime heating and ahead of a short wave/MCS developing and tracking eastward into central MO Sat afternoon. This MCS will likely bring more thunderstorms into central/se IL during mid/late Sat afternoon and Sat evening and more severe wx possible. SPC Day2 has extended enhanced risk of severe storms northward to a Rushville to Bloomington line with slight risk as far north as Canton to Peoria to Pontiac. There is a 30% risk of damaging winds in the enhanced risk area with 10% or greater probability of wind gusts 65 kts/75 mph or greater. Highs Sat range from mid 80s northern CWA to lower 90s in southeast IL where heat indices peak around or just above 100F Sat afternoon from I-70 south. PW values will be quite high on Saturday and Sat evening and WPC has slight chance of excessive rainfall over much of central and southern IL Sat afternoon into Sat night with 1-3 inches of rainfall possible. 07 && .LONG TERM... (Sunday through Next Friday) Issued at 315 PM CDT Fri Jun 30 2023 Short wave trof to shift eastward over IL on Sunday and likely bring more showers and thunderstorms. More unstable air mass shifts to the se, and SPC Day3 outlook has slight risk of severe storms south of I-72 Sunday afternoon and early Sunday evening until sunset. WPC has marginal risk of excessive rainfall from Wabash river se on Sunday afternoon/evening. Not as hot Sunday with highs in the lower 80s over central IL and mid 80s in southeast IL with upper 80s from highway 50 south. Quieter wx finally appear to return to CWA after sunset Sunday night and Monday as upper level trof passes into the eastern parts of the Great Lakes and Ohio river valley. Isolated showers and thunderstorms could develop Mon afternoon as dewpoints still in the mid to upper 60s. Seasonable highs Monday in the mid to upper 80s. Fair weather expected after sunset Monday into early Tue morning, then have 20-30% chance of convection Tue mainly Tue afternoon and early Tue evening before sunset. A cold front pushing south/sw into the Midwest during mid week to approach nw IL by sunset Wed and move se through central IL during Wed night and in southeast IL early Thu morning. This will bring a better chance of showers/thunderstorms from Wed afternoon into Thu. Very warm and humid Tue/Wed with highs in the upper 80s to around 90F. Temps trending cooler behind cold front Thu/Fri with highs in upper 70s/lower 80s by next Fri. 07 && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 1211 AM CDT Sat Jul 1 2023 A tricky forecast going forward with numerous chances for thunderstorms. The first being overnight tonight into the morning hours. A few storms are ongoing just south of the terminals ~05Z, with activity expected to uptick here over the next few hours. Patchy MVFR to occasionally IFR fog will be possible near and north of I-74 before storm activity arrives early this morning. A brief lull in storm activity looks likely during the morning/early afternoon hours of Saturday before thunderstorm chances increase once again. Winds will be rather light and variable through the period, aside from within any storms. NMA && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 30, 3:45 PM CDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 345 PM CDT Fri Jun 30 2023 ILZ054>057-061>063-066>068-071>073-011100- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 345 PM CDT Fri Jun 30 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Late this Afternoon and Tonight. There is a chance of thunderstorms across southeast Illinois late this afternoon and early evening, with thunderstorms likely after dusk tonight. Any storms that develop late today and tonight have the potential of becoming severe with damaging wind gusts over 60 mph and large hail being the primary threats. Isolated tornadoes and localized flooding will be possible as well although the threat is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe storms are expected on Saturday afternoon and evening with an elevated risk for damaging wind gusts of 60 to 70 mph or higher. Large hail, tornadoes, and flash flooding are all possible as well. A few severe storms will be possible on again on Sunday afternoon and early Sunday evening with flash flooding risk being elevated. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and early overnight. Expected storm motion is toward the east around 40 mph. ILZ027>031-036>038-040>053-011100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon- 345 PM CDT Fri Jun 30 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Late this Afternoon and Tonight. Isolated thunderstorms are possible over central IL through mid evening with likely chances of thunderstorms late evening and overnight. Any storms that develop tonight have the potential of becoming strong to severe with damaging winds and hail being the primary threats especially south of I-74. Localized flooding will be possible as well although the threat is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe storms are expected on Saturday with an elevated risk for damaging wind gusts to 60 to 70 mph or higher. Large hail, tornadoes, and flash flooding are all possible as well. A few strong to potentially severe thunderstorms will be possible on again on Sunday afternoon and early Sunday evening south of I-72, with flash flooding risk being elevated. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed south of I-74 this evening and early overnight. Expected storm motion is toward the east around 40 mph. 07
In the hours before
Special weather statement, Jun 30, 10:57 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1057 PM CDT Fri Jun 30 2023
ILZ056-062-063-010430-
Coles-Clark-Cumberland-
1057 PM CDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of Coles, southwestern
Edgar, northwestern Clark and northern Cumberland Counties through
1130 PM CDT...
At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lerna, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Charleston around 1105 PM CDT.
Other locations in the path of this storm include Ashmore and
Westfield.
This includes the following highways...
Interstate 57 between mile markers 173 and 195.
Interstate 70 between mile markers 121 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3928 8796 3925 8847 3954 8847 3962 8796
TIME...MOT...LOC 0357Z 260DEG 24KT 3945 8826
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
BarnesLocal storm report, Jun 30, 11:04 PM CDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1104 PM CDT Fri Jun 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM Hail 1 SSE Mattoon 39.47N 88.37W
06/30/2023 E0.75 inch Coles IL Public
Report from mPING: Dime (0.75 in.).
1050 PM Hail Mattoon 39.48N 88.37W
06/30/2023 M1.00 inch Coles IL Trained Spotter
Report of varying hail sizes ranging from
pea, dime, and nickel. A few measured in at
1 inch.
&&Special weather statement, Jul 1, 12:01 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1201 AM CDT Sat Jul 1 2023
ILZ049-050-010600-
Scott-Morgan-
1201 AM CDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of Scott and Morgan
Counties through 100 AM CDT...
At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Pittsfield, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Alsey around 1220 AM CDT.
Other locations in the path of this storm include Manchester,
Murrayville, Woodson, Franklin and Waverly.
This includes Interstate 72 between mile markers 43 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3978 9060 3979 8999 3972 8999 3957 8993
3952 8993 3952 9058 3956 9057 3964 9061
3969 9065
TIME...MOT...LOC 0500Z 267DEG 32KT 3951 9065
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GeelhartSpecial weather statement, Jul 1, 12:58 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1258 AM CDT Sat Jul 1 2023
ILZ051-010645-
Sangamon-
1258 AM CDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of southwestern
Sangamon County through 145 AM CDT...
At 1258 AM CDT, Doppler radar was tracking a strong thunderstorm over
Waverly, or 11 miles west of Virden, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock donorthwestern Christian, wn tree
limbs and blow around unsecured objects. Minor damage to
outdoor objects is possible.
This strong thunderstorm will be near...
Loami around 110 AM CDT.
Other locations in the path of this storm include Chatham, Auburn,
Divernon, southern Springfield and Pawnee.
This includes Interstate 55 between mile markers 77 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3974 8953 3952 8953 3952 8993 3957 8993
3972 8999
TIME...MOT...LOC 0558Z 261DEG 33KT 3956 8997
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GeelhartSpecial weather statement, Jul 1, 1:12 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Lincoln IL
112 AM CDT Sat Jul 1 2023
ILZ051-010645-
Sangamon-
112 AM CDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of southwestern
Sangamon County through 145 AM CDT...
At 111 AM CDT, Doppler radar was tracking a strong thunderstorm over
Auburn, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Chatham around 120 AM CDT.
Southern Springfield and Divernon around 125 AM CDT.
Pawnee around 130 AM CDT.
This includes Interstate 55 between mile markers 77 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3972 8998 3974 8953 3952 8953 3952 8993
3957 8993 3964 8996
TIME...MOT...LOC 0611Z 261DEG 33KT 3959 8980
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GeelhartSpecial weather statement, Jul 1, 1:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
143 AM CDT Sat Jul 1 2023
ILZ047-050-010730-
Morgan-Cass-
143 AM CDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of Cass and northern
Morgan Counties through 230 AM CDT...
At 142 AM CDT, Doppler radar was tracking a strong thunderstorm over
Arenzville, or 8 miles south of Beardstown, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Virginia and Literberry around 155 AM CDT.
Other locations in the path of this storm include Ashland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 4006 9000 3979 8999 3977 9045 3997 9048
TIME...MOT...LOC 0642Z 260DEG 39KT 3988 9037
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:57 PM CDT | Special Weather Statement | ILX | Coles, Cumberland | 33 min |
| Jun 30, 11:18 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 42 min |
| Jul 1, 12:01 AM CDT | Special Weather Statement | ILX | Morgan, Scott | 59 min |
| Jul 1, 12:58 AM CDT | Special Weather Statement | ILX | Sangamon | 47 min |
| Jul 1, 1:12 AM CDT | Special Weather Statement | ILX | Sangamon | 33 min |
| Jul 1, 2:06 AM CDT | Special Weather Statement | ILX | Christian | 24 min |
| Jul 1, 2:20 AM CDT | Special Weather Statement | ILX | Menard | 25 min |
| Jul 1, 3:05 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler | 25 min |
| Jul 1, 3:29 AM CDT | Special Weather Statement | ILX | Cass, Schuyler | 31 min |
| Jul 1, 3:55 AM CDT | Areal Flood Advisory | ILX | Cass, Mason, Menard, Morgan, Sangamon, Schuyler and 1 more | 2 hr |
| Jul 1, 3:59 AM CDT | Special Weather Statement | ILX | Clark | 16 min |
| Jul 1, 6:26 AM CDT | Areal Flood Advisory | ILX | Clark, Crawford, Cumberland, Jasper | 3 hr |
| Jul 1, 5:36 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 24 min |
| Jul 1, 5:55 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 40 min |
| Jul 1, 6:06 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 39 min |
| Jul 1, 6:13 PM CDT | Flash Flood Warning | ILX | Clark, Crawford | 3 hr |
Nearby
Special Weather Statements in Illinois, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.